Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 19, NWS Melbourne, FL

February 12, 2014

NWS Melbourne, FL issued this small craft advisory at Feb 12, 2014, 4:11 AM EST. It took effect at Feb 12, 2014, 1:00 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 4:11 AM EST (09:11 UTC)
In effect from
Feb 12, 2014, 1:00 PM EST
Expired
Feb 14, 2014, 4:00 AM EST
In force
39 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WHUS72 KMLB 120911
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
411 AM EST WED FEB 12 2014

...INCREASING WINDS AND BUILDING SEAS FROM THIS AFTERNOON THROUGH
TONIGHT AND INTO THURSDAY...


AMZ550-552-555-140000-
/O.NEW.KMLB.SI.Y.0002.140213T0600Z-140214T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
411 AM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 AM TO 7 PM
EST THURSDAY. 

* WINDS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25 KNOTS WITH
  SEAS UP TO 6 FEET. WINDS SHIFTING TO NORTHWEST BEHIND A COLD
  FRONTAL PASSAGE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

AMZ570-140000-
/O.NEW.KMLB.SC.Y.0019.140212T1800Z-140214T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
411 AM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THURSDAY. 

* WINDS AND SEAS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25
  KNOTS WITH SEAS BUILDING TO 6 TO 9 FEET. WINDS SHIFTING TO
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ572-140000-
/O.NEW.KMLB.SC.Y.0019.140213T0000Z-140214T0300Z/
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
411 AM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 PM EST THURSDAY. 

* WINDS AND SEAS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25
  KNOTS WITH SEAS BUILDING TO 6 TO 9 FEET. WINDS SHIFTING TO
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ575-140000-
/O.NEW.KMLB.SC.Y.0019.140213T0600Z-140214T0300Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
411 AM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 PM EST
THURSDAY. 

* WINDS AND SEAS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25
  KNOTS WITH SEAS BUILDING TO 6 TO 9 FEET. WINDS SHIFTING TO
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
171 
WHUS72 KMLB 122135
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
435 PM EST WED FEB 12 2014

...INCREASING WINDS AND BUILDING SEAS FROM THIS AFTERNOON THROUGH
TONIGHT AND INTO THURSDAY...

AMZ550-552-555-130930-
/O.EXT.KMLB.SI.Y.0002.140213T0300Z-140214T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
435 PM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST THURSDAY...

* WINDS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25 KNOTS WITH
  SEAS UP TO 6 FEET. WINDS SHIFTING TO WEST NORTHWEST BEHIND A
  COLD FRONTAL PASSAGE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

AMZ575-130930-
/O.EXT.KMLB.SC.Y.0019.140213T0000Z-140214T0300Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
435 PM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY...

* WINDS AND SEAS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25 
  KNOTS WITH SEAS BUILDING TO 6 TO 9 FEET. WINDS SHIFTING TO WEST 
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-130930-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-140214T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
435 PM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THURSDAY...

* WINDS AND SEAS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25 
  KNOTS WITH SEAS BUILDING TO 6 TO 9 FEET. WINDS SHIFTING TO WEST 
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ572-130930-
/O.CON.KMLB.SC.Y.0019.140213T0000Z-140214T0300Z/
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
435 PM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THURSDAY...

* WINDS AND SEAS...INCREASING OUT OF THE SOUTHWEST TO 20 TO 25 
  KNOTS WITH SEAS BUILDING TO 6 TO 9 FEET. WINDS SHIFTING TO WEST 
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
487 
WHUS72 KMLB 130829
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
329 AM EST THU FEB 13 2014

...INCREASING WINDS AND BUILDING SEAS FROM THIS AFTERNOON THROUGH
TONIGHT AND INTO THURSDAY...

AMZ550-552-555-140000-
/O.CON.KMLB.SI.Y.0002.000000T0000Z-140214T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
329 AM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
EST THIS EVENING...

* WINDS...SHIFTING FROM SOUTHWEST TO WEST AT 20 TO 25 KNOTS BEHIND
  A COLD FRONTAL PASSAGE THIS MORNING. SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS WIND SPEEDS OF 20 TO 33
KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW 7 FEET.

&&

$$

AMZ570-572-575-140300-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-140214T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
329 AM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KNOTS SHIFTING TO
  NORTHWEST BEHIND A COLD FRONTAL PASSAGE THIS MORNING. SEAS 6 TO
  9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
951 
WHUS72 KMLB 131957
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EST THU FEB 13 2014

...INCREASING WINDS AND BUILDING SEAS FROM THIS AFTERNOON THROUGH
TONIGHT AND INTO THURSDAY...

AMZ550-552-555-140300-
/O.EXT.KMLB.SI.Y.0002.000000T0000Z-140214T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
257 PM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING...

* WINDS...WEST WINDS AROUND 20 KNOTS INTO THIS EVENING. SEAS UP TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

AMZ570-572-575-140300-
/O.EXT.KMLB.SC.Y.0019.000000T0000Z-140214T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
257 PM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KNOTS SHIFTING TO NORTHWEST
  AFTER MIDNIGHT AND DECREASING TO 15 TO 20 KNOTS. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
766 
WHUS72 KMLB 140322
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1022 PM EST THU FEB 13 2014

...INCREASING WINDS AND BUILDING SEAS FROM THIS AFTERNOON THROUGH
TONIGHT AND INTO THURSDAY...

AMZ550-552-555-140430-
/O.EXP.KMLB.SI.Y.0002.000000T0000Z-140214T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
1022 PM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

WESTERLY WINDS HAVE DIMINISHED BELOW 20 KNOTS. WHILE THE OFFSHORE
COMPONENT WILL NOT PROMOTE SEAS ABOVE 6 FEET...IT WILL GENERATE
ROUGH WIND CHOP OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. 

$$

AMZ570-572-575-140900-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-140214T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1022 PM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KNOTS SHIFTING TO NORTHWEST
  AFTER MIDNIGHT AND DECREASING TO 15 TO 20 KNOTS. SEAS 5 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
097 
WHUS72 KMLB 140925
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EST FRI FEB 14 2014


AMZ570-572-150900-
/O.EXP.KMLB.SC.Y.0019.000000T0000Z-140214T0900Z/
/O.NEW.KMLB.SC.Y.0020.140215T0600Z-140215T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
425 AM EST FRI FEB 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST
SATURDAY. 

* WINDS AND SEAS...SOUTHWEST TO WEST WINDS WILL INCREASE RAPIDLY
  INTO TONIGHT REACHING UP TO 25 TO 30 KNOTS OFFSHORE WITH
  OCCASIONAL GUSTS TO GALE FORCE LATE TONIGHT THROUGH EARLY
  MORNING SATURDAY. THESE STRONG OFFSHORE WINDS WILL BUILD SEAS
  TO 6 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ575-150900-
/O.EXP.KMLB.SC.Y.0019.000000T0000Z-140214T0900Z/
/O.NEW.KMLB.SC.Y.0020.140215T0900Z-140215T2100Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
425 AM EST FRI FEB 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY. 

* WINDS AND SEAS...SOUTHWEST TO WEST WINDS WILL INCREASE RAPIDLY
  INTO TONIGHT REACHING UP TO 20 TO 25 KNOTS BY DAYBREAK SATURDAY.
  THESE WINDS WILL BUILD SEAS TO 5 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-150900-
/O.NEW.KMLB.SI.Y.0003.140215T0900Z-140215T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
425 AM EST FRI FEB 14 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 4 AM TO 4 PM
EST SATURDAY. 

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE RAPIDLY INTO
  TONIGHT REACHING UP TO 20 TO 25 KNOTS LATE TONIGHT THROUGH EARLY
  MORNING SATURDAY. THESE WINDS WILL BUILD SEAS UP TO 4 TO 5 FEET
  NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 8:30 PM EST, 7 hours 41 minutes earlier.

Area forecast discussion, Feb 11, 8:30 PM EST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EST TUE FEB 11 2014

.DISCUSSION...

CURRENT-OVERNIGHT...LOW CLOUDS AND SEA FOG WORKING ITS WAY FROM THE
NEARSHORE WATERS OFF SAINT JOHNS AND FLAGLER COUNTIES DOWN ALONG THE
VOLUSIA AND BREVARD COUNTIES COAST. THE LOW CLOUDS WERE REACHING THE
ORLANDO AND COASTAL AIRPORTS DOWN TO MELBOURNE.

ADJUSTED THE OVERNIGHT WIND GRIDS TO INITIALLY SHOW A NORTHERLY FLOW
AT THE COAST BECOMING NORTHEAST INTERIOR AND THAT THE NORTH TO
NORTHEAST WINDS WAS ADVECTING THE LOW CLOUDS WELL INLAND TO THE
ORLANDO AREA AIRPORTS. LOWER THE TEMPERATURES IN COASTAL VOLUSIA
COUNTY ZONE A COUPLE DEGREES TO ACCOUNT FOR THE AIR MASS COMING OFF
OF THE CHILLY SURF AND NEARSHORE WATERS OFF VOLUSIA AND FLAGLER
COUNTIES.

PREVIOUS ZONES DISCUSSION

TONIGHT...THE DIURNAL CUMULUS CLOUD FIELD WILL DIMINISH WITH LOSS
OF SFC HEATING. HOWEVER...LOW CLOUDS AND FOG ARE AFFECTING THE NE
FL COAST AND THIS MAY SEEP ITS WAY DOWN TO THE UPPER VOLUSIA COAST
THIS EVENING. AS LOW PRESSURE DEVELOPS OVER THE NORTHERN GULF OF
MEXICO OVERNIGHT...SOUTHERLY FLOW WILL INCREASE AND ANY MARINE
CLOUDS/SEA FOG SHOULD DIMINISH. THE ATMOSPHERE WILL ALSO BEGIN A
SIGNIFICANT MOISTENING TREND FROM THE TOP DOWN AS HIGH CLOUDS
INCREASE FIRST ACROSS THE NORTHERN SECTIONS. MILDER WITH LOWS IN
THE UPPER 50S TO AROUND 60 NORTH/INLAND...AND LOW-MID 60S ALONG
THE SPACE/TREASURE COASTS.

WED...STRENGTHENING SHORTWAVE TROUGH MOVING INTO THE LOWER
MISSISSIPPI VALLEY WILL GENERATE A LOW PRESSURE SYSTEM OVER THE
NORTH CENTRAL TO NORTHEAST GULF OF MEXICO. MODELS IN FAIRLY GOOD
AGREEMENT SHOWING THIS SYSTEM BUILDING NORTHEAST INTO THE FL
PANHANDLE/BIG BEND AREA DURING THE DAY. SOUTHERLY FLOW WILL
STRENGTHEN ACROSS THE AREA AHEAD OF THIS SYSTEM WHICH WILL PRODUCE
ABOVE NORMAL TEMPS ACROSS THE REGION...IN THE LOW TO MID 80S. THE
FIRST HALF OF THE DAY LOOKS DRY BUT CONSIDERABLE HIGH CLOUDINESS
WILL BE OVERSPREADING THE AREA AND MAY PREVENT RECORD HIGHS ACROSS
THE NORTH WHERE A HIGH OVERCAST SHOULD OCCUR. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS EXPECTED TO PUSH INTO THE AREA BY LATE
AFTN AS INSTABILITY/MOISTURE INCREASES.

WED NIGHT...
A SHORT WAVE TROF OVER THE DESERT SW WILL COMBINE WITH THE ASCENDING
RIGHT REAR QUAD OF A ZONAL JET OVER THE SRN TIER STATES TO INDUCE A
NEW SFC LOW OUT OF A BROAD AREA OF LOW PRES OVER THE BAY OF
CAMPECHE. THIS LOW SHOULD FORM OVER THE LWR MS VALLEY/WRN GOMEX BY
DAYBREAK WED AND LIFT STEADILY NE ACRS THE DEEP SOUTH THRU THE DAY.
THIS SYSTEM WILL CRANK ITS ASSOCD COLD FRONT THRU CENTRAL FL BTWN
00Z-12Z THU...GENERATING NMRS SHRAS AND A CHC OF TSRAS AHEAD OF IT.

THE MCO TIME SECTION GENERATED BY THE 11/12Z GFS RUN CONTINUES TO
FOCUS ON THE 18Z WED-06Z THU WINDOW AS THE GREATEST OPPORTUNITY FOR
SHRA/TSRA ACTIVITY. OMEGA LIFT REMAINS STRONG THRU THE H85-H30
LYR...H40-H20 DIVERGENCE IS RESPECTABLE...AND EVEN A THIN BAND OF
H85-H70 VORTICITY MANAGES TO WORK ITS WAY ACRS THE STATE ARND 00Z.
HOWEVER...AHEAD OF THE WINDOW GFS ALSO CONTINUES TO INDICATE THE
H50-H10 LYR WILL BECOME NEARLY SATURATED FROM CONVECTIVE DEBRIS
ADVECTING THRU THE AREA FROM UPSTREAM CONVECTION.

THIS "TOP DOWN" MOISTENING EFFECT USUALLY OFFSETS THE LOW LVL WARM
AIR ADVECTION AS THE MID/UPR LVL DECK INHIBITS DIURNAL HEATING.
FURTHERMORE...TIMING OF THE FROPA AFT SUNSET WILL RESULT IN THE LOSS
OF DIURNAL HEATING...ESP OVER THE SRN CWA WHICH WILL NOT SEE THE
FROPA UNTIL AFT MIDNIGHT. EVEN SO...TEMPS ALOFT ARE ALREADY QUITE
COLD WITH THE -10C H50 ISOTHERM DOWN IN THE FL STRAITS. UPSTREAM...
H50 TEMPS ARND -15C ARE LURKING JUST N OF THE FRONTAL BOUNDARY ALONG
THE NRN GULF COAST. MUCH OF THIS MID LVL COLD AIR WILL WORK ITS WAY
INTO CENTRAL FL AS THE STORM SYSTEM DVLPS AND THE WIND PATTERN
AMPLIFIES. INDEED...GFS INDICATES THE -14C ISOTHERM WILL WORK ITS
WAY THRU THE CWA IN TANDEM WITH THE CENTER OF THE PREFRONTAL
MOISTURE BAND.

WHILE THE RESULTING H85-H50 LAPSE RATES AVG BTWN 6.0-6.5C/KM...
RESPECTABLE BUT HARDLY EXPLOSIVE IN NATURE...ANY STORMS THAT MANAGE
TO PUNCH THRU THE 35-40KFT LYR WILL BE CAPABLE OF GENERATING SMALL
HAIL AND GUSTY WINDS. BEST TIMING FOR MAXIMUM IMPACT OF THE
ANTICIPATED PREFRONTAL CONVECTIVE LINE IS BTWN 00Z-06Z ALONG AND N
OF THE I-4 CORRIDOR...AND BTWN 06Z-12Z SOUTH OF I-4. RAIN WILL BE
HEAVY AT TIMES AS THE LINE PUSHES THRU...BUT SIG FLOODING NOT
EXPECTED AS THE LINE SHOULD PUSH S OF LAKE OKEECHOBEE BY DAYBREAK OR
SHORTLY THEREAFTER...LIMITING TOTAL PRECIP.

TIMING OF THE FRONT WILL RESULT IN A FAIRLY WIDE MIN TEMP SPREAD.
AREAS N OF I-4 WILL EXPERIENCE THE INITIAL EFFECTS OF THE POST
FRONTAL COLD AIR ADVECTION AND FALL INTO THE M/U50S...WHILE THE
SPACE/TREASURE COAST AND LAKE OKEECHOBEE REGION WILL LINGER IN THE
WARM SECTOR THE LONGEST AND WILL HOLD IN THE M/U60S.

THU-THU NIGHT...
THE COLD FRONT WILL PUSH S OF LAKE OKEECHOBEE BY DAYBREAK THU OR
SHORTLY THEREAFTER. BEHIND IT...THE POST FRONTAL HI PRES RIDGE WILL
PUSH A COOL/DRY AIRMASS INTO CENTRAL FL THAT WILL RAPIDLY SCOUR OUT
ANY LINGERING FRONTAL MOISTURE BY MID MORNING. WILL KEEP SMALL POPS
IN FOR THE TREASURE COAST THRU 15Z...REMAINDER OF THE PD WILL BE DRY
AREAWIDE. A DRIER AND COOLER AIRMASS WILL BUILD IN BEHIND THE FRONT
THAT WILL DROP TEMPS A SOLID 15-20F AREAWIDE: MAX TEMPS IN THE
L/M60S ALONG AND N OF I-4...U60S/L70S TO THE S...MIN TEMPS IN THE
U30S/L40S INTERIOR...M/U40S ALONG THE COAST.

EXTENDED...(PREV DISC)
HIGH PRESSURE OVER THE MIDWEST BUILDS SOUTHEAST TOWARDS FLORIDA INTO
THE WEEKEND AND GENERALLY REMAINS ACROSS THE REGION INTO EARLY NEXT
WEEK. THIS SYSTEM COMBINED WITH A RELATIVELY DRY AIRMASS IN PLACE
WILL KEEP RAIN CHANCES OUT OF THE FORECAST AND SKIES MOSTLY SUNNY.
DESPITE A WEAK REINFORCING FRONT MOVING THROUGH SATURDAY
TEMPERATURES ARE FORECAST TO SHOW A GRADUAL RISE THROUGH THE LONG
TERM WITH HIGHS GENERALLY STAYING IN THE 70S AND LOWS IN THE UPPER
40S TO LOWER 50S.

&&

.AVIATION...
LOW CLOUDS AND SOME SEA FOG ALONG THE VOLUSIA COUNTY COAST. NORTH TO
NORTHEAST WINDS WERE ADVECTING THE LOW CLOUDS ALL THE WAY TO ORLANDO
INTERNATIONAL AIRPORT AND THE OTHER ORLANDO AREA AIRPORT. THE LOW
IFR CEILINGS SHOULD LIFT TO SCATTERED FL020-025 AFTER MIDNIGHT AS
THE WINDS SHIFT TO THE NORTHEAST.

TIMING OF THE START OF PRECIP WEDNESDAY AFTERNOON IN THE 18Z-21Z
WINDOW.

PREVIOUS AVIATION DISCUSSION
PREVAILING VFR. PATCHY FOG POSSIBLE TOWARD MORNING AT
TERMINALS BUT WILL NOT INCLUDE MENTION IN TAFS. INCREASING HIGH
CLOUDS WILL OVERSPREAD THE TERMINALS FROM THE WEST AFTER MIDNIGHT.

&&

.MARINE...

CURRENT-OVERNIGHT...
BUOYS RECORDING NORTHERLY WINDS 5 TO 10 KNOTS AND 2 TO 3 FOOT SEAS
WITH A 2 FOOT LONG PERIOD SWELL COMPONENT.

WINDS SHIFT TO THE SOUTH AND INCREASE TO 10 TO 15 KNOTS OVER THE
NORTHERN MARINE ZONES BY SUNRISE AS A FRONTAL BOUNDARY ADVANCES
ACROSS THE GULF OF MEXICO AND SOUTHEAST UNITED STATES.

PREVIOUS MARINE DISCUSSION
TONIGHT/WED...NORTH TO NORTHEAST WINDS 10-15 KNOTS HAVE PUSHED
INTO THE VOLUSIA WATERS WHILE SE WINDS CONTINUE OVER THE
REMAINDER. S TO SE FLOW WILL OVERSPREAD ALL THE WATERS EVEN THE
NORTH OVERNIGHT AT 10-15 KNOTS. CONDITIONS WILL DETERIORATE WED AS
S/SW WINDS INCREASE 15-20 KNOTS AND SEAS BUILD TO 6 FEET OFFSHORE.

THU-THU NIGHT...PRODUCE DANGEROUS BOATING CONDITIONS. A STRONG HI
PRES WILL BUILD INTO THE GOMEX AS THE DVLPG NOR'EASTER LIFTS UP THE
ATLC COAST. TIGHT PGRAD BTWN THE TWO SYSTEMS WILL GENERATE A FRESH
TO STRONG W/NW BREEZE WITH OCNL GUSTS TO GALE FORCE. WINDS WILL
DIMINISH LATE THU NIGHT ONCE THE CENTER OF THE STORM SYSTEM LIFTS N
OF CAPE COD...BCMG A LIGHT TO GENTLE N/NW BREEZE BY DAYBREAK FRI.
WILL CAP WINDS ARND 25KTS FOR NOW...BUT THESE MAY BE ADJUSTED UPWARD
WITH FUTURE FCST PACKAGES. SWAN GUIDANCE SUGGESTS SEAS APPROACHING
10FT OFFSHORE...BUT THESE APPEAR A BIT HIGH GIVEN THE LIMITED FETCH
LENGTH DUE TO THE OFFSHORE BREEZE. WILL CAP SEAS AT 5-7FT NEARSHORE
AND 6-8FT OFFSHORE.

FRI-FRI NIGHT...LIGHT TO GENTLE N/NW BREEZE TO START THE DAY...
BACKING TO THE SW BY LATE AFTN AND FRESHENING TO ARND 15KTS
NEARSHORE AND 15-20KTS OFFSHORE AFT SUNSET AS A REINFORCING COLD
FRONT DROPS THRU THE DEEP SOUTH. SEAS 3-5FT NEARSHORE AND 5-7FT
OFFSHORE...SUBSIDING TO 2-3FT NEARSHORE AND 4-5FT OFFSHORE AFT
MIDNIGHT.

SAT-SUN...BOATING CONDITIONS IMPROVING AS A LARGE HI PRES RIDGE
DRIFTS ACRS THE ERN CONUS. THIS WILL FORCE WINDS TO VEER TO THE
N/NW ON SAT WHILE DIMINISHING TO A GENTLE TO MODERATE BREEZE...THEN
TO A LIGHT NE BREEZE ON SUN. SEAS 2-4FT NEARSHORE AND 3-5FT OFFSHORE
EARLY SAT...SUBSIDING TO 1-2FT NEARSHORE AND 2-3FT OFFSHORE BY
DAYBREAK SUN.

&&

.FIRE WEATHER...
PREVIOUS FIRE WEATHER DISCUSSION
DO NOT SEE ANY RH ISSUES FOR WED-THU...BUT THE VERY DRY POST-
FRONTAL AIR MASS COULD PRODUCE SEVERAL HOURS OF RH VALUES IN THE
30S ON FRIDAY...AND INTO THE WEEKEND. HOWEVER WINDS ARE EXPECTED
TO REMAIN BELOW 15 MPH.

&&

.CLIMATE...RECORD HIGHS FOR WED FEB 12:

DAB 84 2009
MCO 88 1939
MLB 85 2013
VRB 87 1994

MELBOURNE APPEARS TO HAVE THE BEST CHANCE TO TIE/BREAK THEIR RECORD.
A HIGH OVERCAST MAY PREVENT DAYTONA FROM REACHING THEIRS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  82  57  62 /  10  50  70  10
MCO  59  83  60  67 /  10  40  70  10
MLB  65  84  63  67 /  10  40  70  10
VRB  61  85  67  69 /  10  30  70  10
LEE  58  81  57  64 /  10  50  70  10
SFB  59  83  59  65 /  10  50  70  10
ORL  60  83  60  66 /  10  40  70  10
FPR  58  85  68  69 /  10  20  70  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS...WIMMER
IMPACT WX...BLOTTMAN
Hazardous weather outlook, Feb 11, 5:29 AM EST, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
529 AM EST TUE FEB 11 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112230-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
529 AM EST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A SMALL BUT PERSISTENT LONG PERIOD OCEAN SWELL WILL CONTINUE TO
PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST
CENTRAL FLORIDA. THE GREATEST THREAT WILL OCCUR BETWEEN NOON AND
6:00 PM DUE TO TIDAL EFFECTS. IF YOU DECIDE TO ENTER THE CHILLY
SURF TODAY...MAKE SURE TO SWIM NEAR A LIFEGUARD...AND NEVER SWIM
ALONE.

.DENSE FOG/SMOKE IMPACT...
PATCHY LATE NIGHT FOG IS POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE NORTHEAST GULF OF
MEXICO TONIGHT...THEN MOVE NORTHEAST ACROSS NORTH FLORIDA...GEORGIA
AND THE COASTAL CAROLINAS THROUGH WEDNESDAY NIGHT AND INTO THURSDAY.
THIS WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS TO EAST CENTRAL
FLORIDA FROM LATE WEDNESDAY AFTERNOON THROUGH THE EVENING. A FEW
STRONGER STORMS WITH GUSTY WINDS ARE POSSIBLE.

BOATING CONDITIONS OVER THE ATLANTIC WILL DETERIORATE WEDNESDAY NIGHT
THROUGH THURSDAY IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:11 AM ESTSmall Craft Advisory for WindsMLB42 hr
Feb 12, 4:00 PM ESTSpecial Weather StatementMLBLake90 min
Feb 12, 4:43 PM ESTSevere Thunderstorm WarningMLBLake, Orange62 min
Feb 12, 5:14 PM ESTSpecial Marine WarningMLB2 hr
Feb 12, 5:22 PM ESTSpecial Weather StatementMLBMartin, Saint Lucie38 min
Feb 12, 5:23 PM ESTSevere Thunderstorm WarningMLBBrevard, Lake, Orange, Seminole, Volusia52 min
Feb 12, 5:35 PM ESTSevere Thunderstorm WarningMLBSaint Lucie40 min
Feb 12, 5:45 PM ESTSpecial Weather StatementMLBOsceola60 min
Feb 12, 5:49 PM ESTSevere Thunderstorm WarningMLBOsceola41 min
Feb 12, 6:06 PM ESTSevere Thunderstorm WarningMLBMartin, Saint Lucie39 min
Feb 12, 6:14 PM ESTSpecial Marine WarningMLB2 hr
Feb 12, 6:15 PM ESTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola, Seminole, Volusia60 min
Feb 12, 6:32 PM ESTSpecial Weather StatementMLBIndian River, Okeechobee58 min
Feb 12, 6:54 PM ESTSevere Thunderstorm WarningMLBBrevard, Indian River, Okeechobee, Osceola51 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.